MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Catalog Number 1012272-20
Medical Device Problem Codes Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified, heavily tortuous left circumflex artery.During the procedure it was noted that a 2.5x20mm trek balloon dilatation catheters (bdc) was inflated twice; however, completely failed to deflate.The device was able to be withdrawn.Another 2.5x20mm trek bdc shaft separated into separate pieces when attempting to advance; however, the separated portion was able to be simply withdrawn.A 2.5x20 traveler balloon dilatation catheter was also noted to be fractured at the shaft.It was noted that all three bdcs were not soaked prior to use.Another manufacture's balloon was used to complete the procedure.There were no adverse patient effects reported and no clinically significant delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional vascular devices referenced in b5 are filed under separate medwatch report numbers.H6: medical device problem code 2017- incorrect prepna.
 
Event or Problem Description
Subsequently, after the initial was filed it was noted the 2.5x20 traveler balloon shaft bent and separated into two pieces.The separated portion was able to simply be withdrawn.It was also noted the 2.5x20mm trek balloon was removed fully deflated as it was noted to slowly deflate.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional inspections were performed on the returned device.The reported separation was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.It was reported that the device was not soaked prior to use.It should be noted that the coronary dilatation catheters (cdc), trek rx and mini trek rx, global instructions for use (ifu) states: submerge the balloon in sterile heparinized normal saline during balloon preparation, to activate the coating.In this case, it is unknown if the ifu violation caused or contributed to the reported complaint.The investigation was unable to determine a conclusive cause for the reported complaint.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18276892
Report Number2024168-2023-13541
Device Sequence Number12474282
Product Code LOX
UDI-Device Identifier08717648138300
UDI-Public08717648138300
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number1012272-20
Device Lot Number30317G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2023
Supplement Date Received by Manufacturer01/18/2024
Initial Report FDA Received Date12/06/2023
Supplement Report FDA Received Date01/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown